Acute liver failure – Symptoms and causes – Mayo Clinic

Acute liver failure – Symptoms and causes – Mayo Clinic

Acetaminophen overdose. Taking too much acetaminophen (Tylenol, others) is the most common cause of acute liver failure in the United States. Acute liver failure can occur after one very large dose of acetaminophen, or after higher than recommended doses every day for several days.

If you or someone you know has taken an overdose of acetaminophen, seek medical attention as quickly as possible. Don’t wait for the signs of liver failure.

Prescription medications. Some prescription medications, including antibiotics, nonsteroidal anti-inflammatory drugs and anticonvulsants, can cause acute liver failure.

via Acute liver failure – Symptoms and causes – Mayo Clinic

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s